Louisiana, 2001

Funnel Cloud in Louisiana, August 14, 2001

August 14, 2001 · NWS LIX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 14, 1:40 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 14, 1:40 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
240 PM CDT TUE AUG 14 2001

WEAK TROUGH ACROSS THE MS COASTAL WATERS INTO THE LOWER PARISHES
BECOMING DIFFUSE WHILE FRONTAL BOUNDARY EXTENDING FROM NORTH OF KMOB
TO KMCB TO SOUTH OF KHEZ ALSO BECOMING FRONTOLYTIC. CONVECTIVE
ACTIVITY QUITE INDICATIVE OF NOODLED HODOGRAPH WITH SLOW MOVEMENT
...SHORT LIFE-SPANS AND LIMITED INTENSITY.

MODELS SHOWING A SHORT-TERM RELATIVE DRYING TREND FOR THE NEXT
COUPLE OF DAYS FOLLOWED BY A RETURN TO A WET WEEKEND PATTERN. THE
AVN STILL APPEARS TO BE THE SUPERIOR PERFORMER AND WILL GO CLOSE TO
ITS GUIDANCE. DEVELOPING FRONT OVER THE HIGH PLAINS IS EXPECTED TO
APPROACH THE MISSISSIPPI VALLEY LATE WED INTO THURSDAY WHICH WILL
SERVE TO MODIFY THE FLOW PATTERN TO A DEEPER ONSHORE FETCH. THIS
BOUNDARY SHOULD BE CLOSE ENOUGH TO THE FORECAST AREA TO SERVE AS A
SIGNIFICANT FOCUS FOR CONVECTION ON FRIDAY...AND LINGERING THROUGH
SUNDAY. INTEND TO MAINTAIN GOOD CHANCE WORDING FOR THE WEEKEND WITH
THIS IN MIND.

THE COASTAL FORECAST REMAINS QUITE TRANQUIL THROUGHOUT. TROPICS IN
THE GULF REMAIN QUIET WHILE THE MIDDLE ATLANTIC IS BECOMING A LITTLE
MORE INTERESTING.

PRELIM NUMBERS...

MCB 070/091/072/088 1314  BTR 072/091/075/090 1424
MSY 075/091/075/090 1424  GPT 073/088/074/088 1214

.NEW...NONE
LA...NONE.
MS...NONE.

24

In the hours before

Special weather statement, Aug 14, 10:10 AM CST, 5 hours 55 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-151200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1110 AM CDT TUE AUG 14 2001

.SYNOPSIS...
A WEAK SURFACE LOW PRESSURE TROUGH SITUATED ACROSS THE MISSISSIPPI
COASTAL COUNTIES TO EAST-CENTRAL LOUISIANA WILL SERVE AS A FOCUS
FOR THUNDERSTORM DEVELOPMENT IN AN UNSTABLE AIRMASS THROUGH THIS
EVENING.

.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS OF 20 TO 30 MPH...OCCASIONAL LIGHTNING...AND BRIEF HEAVY
RAINFALL WITH RATES AROUND ONE INCH PER HOUR. RAINFALL
ACCUMULATIONS COULD RANGE BETWEEN 1 AND 3 INCHES THROUGH THIS
EVENING...PRIMARILY ACROSS THE SOUTH SHORE PARISHES OF LOUISIANA
AND ALONG THE IMMEDIATE COASTAL AREAS OF MISSISSIPPI.

.ACTIONS...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS WILL
NOT BE REQUIRED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Special weather statement, Aug 14, 1:25 PM CST, 2 hours 40 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-151200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
225 PM CDT TUE AUG 14 2001

.SYNOPSIS...
A WEAK SURFACE LOW PRESSURE TROUGH SITUATED ACROSS THE MISSISSIPPI
COASTAL COUNTIES TO EAST CENTRAL LOUISIANA WILL SERVE AS A FOCUS
FOR THUNDERSTORM DEVELOPMENT IN AN UNSTABLE AIRMASS THROUGH THIS
EVENING.

.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS OF 20 TO 30 MPH...OCCASIONAL LIGHTNING...AND BRIEF HEAVY
RAIN WITH RATES AROUND ONE INCH PER HOUR. RAINFALL ACCUMULATIONS
COULD RANGE BETWEEN 1 AND 3 INCHES THROUGH THIS EVENING...PRIMARILY
ACROSS THE SOUTH SHORE PARISHES OF LOUISIANA AND ALONG THE
IMMEDIATE COASTAL AREAS OF MISSISSIPPI.

.ACTIONS
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS WILL
NOT BE REQUIRED THROUGH TONIGHT.

FOR MORE WEATHER INFORMATION PLEASE VISIT OUR HOME PAGE ON THE
INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Lafourche

When
August 14, 4:05 PM CST to 5:10 PM CST
Where
Lafourche County, Lockport
Reported by
LAW ENFORCEMENT
Coordinates
29.500, -90.403 (the zone’s center; the record gives no point)

Funnel clouds were observed near Lockport and over Lake Salvador.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264104.